MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient's picc line was not drawing back.The patient's leg had a hard swollen spot.The line was removed due to concern of infiltration.When the line was pulled, there was a fracture in the line that looked to be about where the swelling was on the patient's let.Infiltration was moderate.No additional interventions were required.No harm to the patient was noted.
 
Additional Manufacturer Narrative
The 2.6f picc was returned for evaluation.Visual inspection revealed a burst in the lumen approximately 9.5 cm distal to the hub, continuing approximately 0.5 cm down the lumen.A second lumen burst can be seen approximately 0.5 cm distal to the first burst.A significant blood clot was expressed from the second hole when flushing.The condition of the returned device suggests flushing against resistance may have caused the lumen to burst.The device was further evaluated by medcomp engineering.The location of the holes shows obvious signs of the lumen ballooning, which weakens the structure and, in turn, resulted in the lumen bursting.Flushing against a kink in the line or an occlusion may have resulted in the complaint condition.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.A root cause cannot be determined but is not likely manufacture related.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) include warnings and parameters for infusion equipment and bolus injections to avoid excessive pressures.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Do not flush against resistance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key21927207
Report Number2518902-2025-00020
Device Sequence Number18397511
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public(01)00884908146493(17)270801(10)MRRS420
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMRRS420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown